MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXMANDIBLE SHORT CUT PLATE CUTTER; INSTRUMENT, CUTTING, ORTHOPAEDIC
Catalog Number 03.503.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the handle of a matrixmandible short cut plate cutter broke while attempting to cut an unknown 2.8mm thick reconstruction plate.The cutter was not fully ceded on the plate causing too much pressure in the handle and making it brake.The plate was cut correctly.The item was removed from the set and is no longer in use.There was no surgical delay and no patient harm reported.Procedure outcome is unknown.Concomitant devices reported: 2.8mm thick reconstruction plate (part# unknown, lot# unknown, qty 1).This report is for one (1) matrixmandible short cut plate cutter.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: n a device history record (dhr) review was conducted: part: 03.503.057.Lot: 8329940.Manufacturing site: haegendorf.Release to warehouse date: 10.May 2013.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the returned matrix mandible short cut plate cutter (03.503.057) was examined and the black handle was found to broken around the cross pin and the handle portions are separated into two pieces.Additionally rusting spots on cutter head was noted which would not impact device functionality.The received condition was found to agree with the complaint description.Dimensional inspection: due to tapered cross-section of the handle around the dowel pin, dimensional inspection of the relevant features, were unable to be completed.Document/specification review: the relevant drawings, reflecting the current revision, were reviewed: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.However, per the fracture pattern observed there is no indication that the device material contributed to complaint condition.Conclusion: the complaint condition is confirmed as the device handle was found to be broken at the cross-pin.No definitive root cause was able to be determined with the provided information.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXMANDIBLE SHORT CUT PLATE CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8274273
Report Number2939274-2019-56037
Device Sequence Number11071196
Product Code HTZ
UDI-Device Identifier10887587011783
UDI-Public(01)10887587011783
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.503.057
Device Lot Number8329940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1